Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
chicky1

I'm making an appointment

Recommended Posts

I've been on retin-a for ages now and I want to try a low dose accutane. The problem is that I dont have get cysts or huge pimples (just tiny ones), but my face (especially forehead and nose) is covered in clogged pores and blackheads. I can't stand it anymore.

So, does it matter if I take a 20mg dose ever other day or 10mg dose everyday?

What moisturiser do you recommend? (we dont have aquaphor or cetaphil etc)

What sunscreen is everyone using? Im currently using a shiseido one, but thinking it will be too drying.

Other advice would be very much appreciated. Thanks guys:))

Share this post


Link to post
Share on other sites

No, it doesn't really matter, I think it could do good. There are a couple of high end moisturizers which i use, the best of which is Dormer 211. You can also buy something cheaper which is a good combination of sunscreen and moisturizer. It is by Olay, called complete moisture lotion.

Share this post


Link to post
Share on other sites

Any moisturizer that won't clog your pores (non-comedogenic) would work. You might find yourself in a bit of trial and error when it comes to your moisturizers until you find one you like.

As for sunscreen, I use neutrogena with helioplex (spf 45). I actually put this on my face for a day at an amusement park and I expected a grease slick when I got home and my face didn't look any different with it on.

Share this post


Link to post
Share on other sites

I have tried the neutrogena one, but it makes my face itch like crazy. I'm a little worried though. My skin is not oily anymore (but it probably would be if I went off bcp), and if I go on a low-dose accutane, will there be anything left of my skin? Does it really dry out your skin that badly? I can understand at a high dose, but what effects does it have on a low dose?

sorry for all the questions - thanks for all your help(*,)

Share this post


Link to post
Share on other sites
I have tried the neutrogena one, but it makes my face itch like crazy. I'm a little worried though. My skin is not oily anymore (but it probably would be if I went off bcp), and if I go on a low-dose accutane, will there be anything left of my skin? Does it really dry out your skin that badly? I can understand at a high dose, but what effects does it have on a low dose?

sorry for all the questions - thanks for all your help(*,)

i've been on accutane for 20 days with mild acne and especially the type you describe, clogged pores everywhere, the type thats not really noticeable to others but to one self.

Okay it will dry you out for sure but not to the point that you wont have anything left of your skin. You will just be pretty dry and irritated. As long as you moisturise you will be fine, besides i prefer being dry/matt especially as naturally I am oily skinned (i hate the oily look).

I have been getting a reasonably bad IB recently so dont over rule it seeing as you have many clogged pores that may need to purge. You may not necessarly get one one but theres a good chance so never count it out. I think in the long term tane will work well for this type of acne but it requires time and patience. You should consider it if nothing else has worked well up until now, ask your derm about it and mention to your derm about your concerns and the products you have already tried and your awarness of the possible side effects you may be willing to endure and he/she will advice you best.

Share this post


Link to post
Share on other sites

Thanks, sid99. What dose are you on? What kind of IB do you get? Huge pimples? My clogged pores are very visible to others though and family members have commented that my skin is like a guy's skin:P I just want smooth skin:) (or skin with huge, clean pores would do:))

I'm very interested in hearing about the side effects of people on a low dose treatment though. I know what you mean about the oily skin. I used to be so oily my dad would call me 'mirror'. Luckily that's a thing of the past. But I still obsess if I get a shiny nose (which is quite hard to avoid when living in Thailand:P)

Share this post


Link to post
Share on other sites

currently on 40mg hoping to go upto 60 or 80 next month. My IB wasnt cystic it was just whitheads but since being on accutane my skin has become so fragile that they always leave a red mark! Well anyway my IB seems to be reducing and although I know I will still get a pimple here and there, eventually it should stop! Then if all goes well it will just be a clear road to clear skin! Its the first few weeks/months which can be hard (and trust me they are for me) but from the experience of other tane users its worth it in the end. Well I dunno im still waiting. Check out my log if you wanna know how things are going!

Share this post


Link to post
Share on other sites

my skin is looking pretty awful from retin-a now, and Im going to the derm tomorrow. I've got blackheads where I can't apply retin-a (around lips and on ears), and I really want to get rid of those - though my nose and forehead are definitely the worst areas. I'm going home for a couple of weeks, and I think that would be the perfect time to start accutane.

sid99- so the red marks you get from the whiteheads - will they ever go away? Good luck on the higher dosage:)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×